No period for 7 years. Been on my period for 4 weeks now.
Sorry, I'm confused.
You got your first Depo Provera shot 7 years ago, & have been on it ever since?
You've now got a period & have been bleeding for 4 weeks, yes?
If that is the case, it's because the Manufacturer advises that it is not a long term measure, not unless you've no other option for contraception, & if you HAVE to be on it long term, you need to take regular breaks, every couple of years.
This break will not only reset the bleeding (although you may have irregular bleeding initially), but it may help to lessen your chance of diseases such as osteoporosis, associated with Depo Provera use. Depo can thin your bones, leading to that disease, amongst other conditions.
When I had my breaks off Depo, I found that Vitex/Chaste Tree Berry, a herbal remedy, was good at getting my regular periods back. You can't take it with hormonal contraception, though. Otherwise, it has no side effects.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2013 • 3 answers
Posted 26 Dec 2014 • 1 answer
Posted 3 Mar 2015 • 2 answers
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 6 Feb 2016 • 1 answer